Accutane for a 6'10", 110Kg College Basketball Athlete for the second time. Any suggestions?

I took Accutane two years ago and it cleared up my skin after 4 months while on 40mg and I got to college and I had a stress fracture on my foot so I discontinued the drug. I tried all types of things and it didn't work. I have been on Doxycycline and Retin-A and has worked for the most part but I have been on it for a year now. I am wondering what is the estimate on how long I would have to take Accutane again! Thanks

Doctor Answers 1

Accutane treatment

Thank you for your question. Accutane (isotretinoin) dosing is based on an individual's weight, which is 1 mg per kilogram and for a minimum of 4 months. Therefore, since you weigh 110 kg, then your minimum recommend total dose will be isotretinoin 110 mg per day for four months. But if you can only tolerate 60 mg daily due to side effects or lab abnormalities, then your therapy will be extended to at least 8 months. If your therapy is less than the recommend dosing, then acne returning is a higher possibility, which sounds like what happened with you. I highly recommend you consult with a board certified dermatologist regarding your acne and to discuss treatment options that best suit your needs. Take care and good luck.


Las Vegas Dermatologist
5.0 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.